MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AA6106
Medical Device Problem Codes Burst Container or Vessel (1074); Fracture (1260); Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted.Should additional information prompt us to alter or supplement any information or conclusions contained in this report, a follow-up report will be submitted.B3: estimated date.
 
Event or Problem Description
According to the available information, when filling the balloon to 1.5 ml, there was an accidental exit of the bladder catheter and a rupture of the balloon and tip.The tip was missing and estimated to be approximately 1 cm in size.The patient underwent two intraoperative x-rays and an exploratory cystoscopy.No foreign body was found.The extra procedures and the general anesthesia time added length to the procedure.
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and we found none regarding the lot number 9940965 for the same defect.This catheter reference was made with one tube component which composed the ¿body¿ of the catheter.Then the balloon is glued around the tube.The tip is not glueing, so it cannot be unglueing, there are no structural weaknesses linked to assembly on this part of the catheter.This kind of defect may be due to an excess of force applied on the medical device or a sharp instrument that damaged catheter.Once a silicone catheter is damaged, even slightly, the material becomes more fragile and tears more easily.In the photo, the break looks clean and regular, which may correspond to a cut product.The balloon has probably deflated as a result.But without the sample and the additional information requested, we cannot investigate further and verify these hypothesis.According to the informations known quality database was checked and revealed no anomaly in relation to the describe defect.A similar case study was performed based on folysil catheter defect distal tip broken, over last four years: 43 similar cases were found.The evaluation has showed that risks are adequately controlled and reduced as far as possible in the state of art level.Based on this, we can conclude that residual risks are adequately controlled and reduced as far as possible, and the residual risks associated with the use of the product are acceptable when weighed against the benefits to the patient/user.It is concluded that the risks identified are still acceptable and considered as safe.
 
Event or Problem Description

Brand Name
FOLYSIL SILICONE CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key21643497
Report Number9610711-2025-00055
Device Sequence Number7614826
Product Code EZL
UDI-Device Identifier03600040126844
UDI-Public3600040126844
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K233411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAA6106
Device Lot Number9940965_AA61061002
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown